Alert archive / Pennsylvania / Flash Flood Warnings in 2008

Flash Flood Warning 2, NWS State College, PA

July 7, 2008Lancaster County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 7, 2008, 8:30 PM EDT for Lancaster County, Pennsylvania. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2008, 8:30 PM EDT (00:30 UTC)
Expired
Jul 8, 2008, 12:59 AM EDT
In force
4 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Lancaster County, PA

The radar

The State College radar (KCCX), 155 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 9:16 PM EDTFLASH FLOODElizabethtown, PAFLOODED ROADS REPORTED IN PARTS OF ELIZABETHTOWN...WEST DONEGAL TWP...PENN TWP...AND MANHEIM BOROUGH.
Jul 7, 10:51 PM EDTFLASH FLOOD2 Ssw Elizabethtown, PAWATER RESCUE REPORTED IN DONEGAL TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 080030
FFWCTP
PAC071-080330-
/O.NEW.KCTP.FF.W.0002.080708T0030Z-080708T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
830 PM EDT MON JUL 7 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LANCASTER COUNTY...

* UNTIL 1130 PM EDT...

* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHWESTERN LANCASTER
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELIZABETHTOWN...MANHEIM AND MOUNT JOY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4005 7657 4007 7666 4013 7673 4020 7657
      4026 7633 4025 7632 4026 7630 4020 7618

$$

FORECASTER: KF
4 follow-up statements
000 
WGUS71 KCTP 080108
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
908 PM EDT MON JUL 7 2008

PAC071-080330-
/O.CON.KCTP.FF.W.0002.000000T0000Z-080708T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
908 PM EDT MON JUL 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
NORTHWESTERN LANCASTER COUNTY...

AT 858 PM EDT...DOPPLER RADAR CONTINUES TO INDICATE THUNDERSTORMS 
PRODUCING VERY HEAVY RAIN OVER NORTHWESTERN LANCASTER COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ELIZABETHTOWN...RHEEMS...BAINBRIDGE...MANHEIM AND MOUNT JOY.

DONEGAL AND CONOY CREEKS APPEAR TO BE IN THE GREATEST RISK OF 
SERIOUS FLOODING THIS EVENING. RADAR ESTIMATES AS MUCH AS 6 INCHES 
OF RAIN HAS FALLEN OVER THAT AREA BETWEEN 7 AND 9 PM. BE ESPECIALLY 
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF 
FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO 
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT 
TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4005 7657 4007 7666 4013 7673 4020 7657
      4026 7633 4025 7632 4026 7630 4020 7618

$$

FORECASTER: KF
000 
WGUS71 KCTP 080257
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1057 PM EDT MON JUL 7 2008

PAC071-080330-
/O.CON.KCTP.FF.W.0002.000000T0000Z-080708T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
1057 PM EDT MON JUL 7 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
NORTHWESTERN LANCASTER COUNTY...

AT 1047 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER NORTHWESTERN LANCASTER COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ELIZABETHTOWN AND RHEEMS.

RAIN HAS ENDED...BUT RUNOFF FROM EARLIER DOWNPOURS WILL CONTINUE TO 
CAUSE FLOODING THROUGH AT LEAST 1130 PM. BE ESPECIALLY CAUTIOUS AT 
NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. LOCAL 
LAW ENFORCEMENT REPORTS STREAMS ARE STILL RISING AS OF 1045 PM. IF 
FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO 
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN 
WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4017 7624 4009 7648 4007 7666 4013 7673
      4020 7657 4020 7655 4026 7635 4025 7632
      4026 7630 4021 7622

$$

FORECASTER: KF
000 
WGUS51 KCTP 080326
FFWCTP
PAC071-080600-
/O.EXT.KCTP.FF.W.0002.000000T0000Z-080708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1126 PM EDT MON JUL 7 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LANCASTER COUNTY...

* UNTIL 200 AM EDT...

* AT 1114 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER NORTHWESTERN LANCASTER COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELIZABETHTOWN...LITITZ...MANHEIM AND MOUNT JOY.

RAIN HAS ENDED...BUT RUNOFF FROM EARLIER DOWNPOURS WILL CONTINUE TO 
CAUSE FLOODING THROUGH 1 OR 2 AM. BE ESPECIALLY CAUTIOUS AT NIGHT 
WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. LOCAL LAW 
ENFORCEMENT REPORTS LOCAL STREAMS ARE STILL RISING AS OF 1045 PM. IF 
FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO 
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN 
WATER BEGINS TO RISE.

FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR IN 
AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN 
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO 
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.  DO NOT UNDERESTIMATE 
THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING 
WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 4017 7624 4009 7648 4007 7666 4013 7673
      4020 7657 4020 7655 4026 7635 4025 7632
      4026 7630 4021 7622

$$

FORECASTER: DANGELO
000 
WGUS71 KCTP 080459
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1259 AM EDT TUE JUL 8 2008

PAC071-080505-
/O.CAN.KCTP.FF.W.0002.000000T0000Z-080708T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANCASTER PA-
1259 AM EDT TUE JUL 8 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
LANCASTER COUNTY...

THE WATERS FROM THE EARLIER HEAVY RAINS ARE BEGINNING TO RECEDE... 
AND NO NEW FLOOD-RELATED PROBLEMS HAVE ARISEN SINCE MIDNIGHT. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 4017 7624 4009 7648 4007 7666 4013 7673
      4020 7657 4020 7655 4026 7635 4025 7632
      4026 7630 4021 7622

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 7:48 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 7, 7:48 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
748 PM EDT MON JUL 7 2008

.SYNOPSIS...
A WEAK UPPER LEVEL LOW PRESSURE AREA OVER THE CENTRAL APPALACHIANS
WILL DRIFT SLOWLY TO THE EAST...REACHING THE DELMARVA PENINSULA
TUESDAY EVENING. THIS WILL PROVIDE THE REGION WITH WARM...HUMID
AND UNSETTLED CONDITIONS THIS AFTERNOON AND EVENING. A COLD FRONT
WILL SWEEP ACROSS THE STATE WEDNESDAY...BRINGING MORE NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS. COOLER AND DRIER AIR WILL
MOVE INTO THE REGION FOR LATE THIS WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS THE STATE. THE GREATEST FOCUS IS ALONG THE RIDGES
OF THE ALLEGHENY FRONT... BUT OTHER ISOLATED SHOWERS ARE
POSSIBLE JUST ABOUT ANYWHERE THROUGH THE EVENING. THESE SHOWERS
ARE PRODUCING VERY HEAVY RAIN WHERE THEY DO FORM... AS WE RECEIVED
0.66 OF RAIN IN ABOUT 15 MIN HERE AT THE OFFICE.

THESE SHOWERS WILL DIMINISH IN COVERAGE AS THE SUN SETS AND WE
SHOULD SEE CLEARING ACROSS THE AREA. EXPECT FOG AND LOW STRATUS TO
FORM AGAIN TONIGHT DUE TO THE CALM WINDS AND HUMID CONDITIONS
ESPECIALLY IN THOSE AREAS THAT RECEIVED RAIN TODAY. WENT ABOVE
GUIDANCE FOR LOWS TONIGHT BECAUSE LAST NIGHT ENDED UP SEVERAL
DEGREES WARMER THAN GUIDANCE AND TONIGHT SHOULD FEATURE SIMILAR
CONDITIONS. IT WILL BE A WARM NIGHT AS THE PREDICTED LOWS ARE NEAR
10 DEGREES ABOVE NORMAL.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
TUESDAY WILL BE A HOT AND HUMID DAY ACROSS THE CWA. THE DEPARTING
SHORTWAVE WILL LEAVE US IN A RELATIVE RIDGE AND AREA OF SUBSIDENCE
FOR MOST OF THE DAY. THE EXTREME NORTHEASTERN PART OF THE AREA MAY
SEE A FEW ISOLATED SHOWERS IN THE LATE MORNING BEFORE THE
SHORTWAVE EXITS THE AREA... EVERYWHERE ELSE SHOULD STAY DRY THROUGH
AT LEAST THE EARLY AFTERNOON WITH MOSTLY SUNNY SKIES. EVEN THOUGH
IT WILL BE DRY IT WILL NOT NECESSARILY BE COMFORTABLE...HIGHS IN
THE UPPER 80S TO NEAR 90 WITH DEW POINTS OF 65-70 WILL MAKE IT
FEEL LIKE A STICKY SUMMER DAY FOR MOST AREAS. OUR NEXT COLD FRONT
WILL APPROACH THE AREA LATE TUESDAY. A FEW STORMS MAY BUBBLE UP
OUT AHEAD OF THE MAIN FRONT WITH CAPES LIKELY TOPPING 1000 J/KG...
BUT THE LACK OF A FORCING MECHANISM AND THE SHORTWAVE RIDGING SHOULD KEEP
THESE LATE AFTERNOON STORMS ISOLATED AND MAINLY CONFINED TO
WESTERN AREAS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
ZONAL FLOW CONTINUES TO BE FORECAST FOR THE CONUS THROUGH THE LONG
TERM PERIOD...WITH A STRONG JETSTREAM RIDING ALONG THE U.S./CANADIAN
BORDER AND WEAK UPPER RIDGING WITH LITTLE FLOW DOMINATING THE SRN
U.S.

THE JETSTREAM IS FCST TO BUCKLE A BIT AND BRING A COLD FRONT THROUGH
THE NERN U.S. ON WEDNESDAY. ACCORDINGLY...HAVE MAINTAINED THE
HIGH CHC TO LIKELY POPS IN THE DIGITAL DATABASE FOR TUESDAY NIGHT
AND WEDNESDAY ACROSS PARTS OF THE CWA.

PASSAGE OF THE FRONT WILL BRING A BRIEF COOL DOWN...WITH NEAR
NORMAL OR SLIGHTLY BELOW NORMAL TEMPERATURES FORECAST FOR THURSDAY
AND FRIDAY. IT WILL BE BIT DRIER TOO ON THURSDAY AND FRIDAY...IN TERMS OF
LESS CONVECTIVE ACTIVITY AND SLIGHTLY LOWER DEWPOINTS. HOWEVER...VERY
WARM AND MORE HUMID AIR /TYPICAL OF MID SUMMER/ WILL RETURN FOR
THIS COMING WEEKEND AS HEIGHTS RISE OVER THE REGION...WITH THE
588DM HEIGHT CONTOUR FORECAST TO PUSH NORTH INTO PA LATER FRIDAY.

ANOTHER SHORT WAVE TROF IS FORECAST TO SUPPORT A FRONTAL PASSAGE
SUNDAY OR NEXT MONDAY. HAVE INTRODUCED LOW CHANCE POPS FOR BOTH
DAYS TO COVER TIMING UNCERTAINTIES THIS FAR INTO THE FUTURE.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS EXPECTED...STORMS WERE MORE WIDESPREAD TODAY. I HAD TEMPO
THEM YESTERDAY BETWEEN 19Z AND 23Z. MOST OF THE ACTIVITY IS
WEAKENING...EXPECT FOR THE LOWER SUSQUEHANNA VALLEY. EXPECT
THINGS TO BE MAINLY OVER BY MIDNIGHT. FOG WILL BE A PROBLEM
LATER...AS IT WAS LAST NIGHT. EXPECT MVFR AND IFR CONDTIONS
LATER TONIGHT.

FOR TUE...EXPECT THINGS NOT TO BE BE BAD...AS WE WILL BETWEEN
THIS SYSTEM AND THE COLD FRONT TO THE WEST. MOST AREAS SHOULD
BE VFR BY MID TO LATE MORNING...BUT HAZE COULD LINGER INTO
THE EARLY AFTERNOON ACROSS THE SUSQUEHANNA VALLEY.

LOOKS LIKE THE FRONT MAY COME IN FASTER NOW...THUS TUESDAY
NIGHT...LOOKING AT A GOOD CHC OF SHOWERS AND STORMS ACROSS
WESTERN SECTIONS...WITH MVFR CONDITIONS.

FOR WED...TIMING MAY TAPER THREAT OF STRONG TO SEVERE STORMS...
HAVE TO WATCH FOR A DOUBLE FRONT...850 MB TEMP GRADIENT WOULD
SUPPORT A STRONG SECONDARY FRONT LATE WED NIGHT AND EARLY
THU ACROSS N PA.

EXTREMELY WARM AIR IS ADVECTED BACK TOWARDS THE AREA N AND W
OF CENTRAL PA FOR LATE IN THE WEEK...A STRONG SIGNAL OF A SHOT OF
HOT AND HUMID AIR...EVEN IF IT IS BRIEF...AND POTENTIAL FOR
EXTREME MCS SYSTEMS. ALSO GOT THE HURRICANE SEASON OFF TO A FAST
START. THUS THU AND FRIDAY MAY BE THE BEST CHC OF HAVING NICE VFR
CONDITIONS FOR AVIATION.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LACORTE
NEAR TERM...CHENARD
SHORT TERM...CHENARD
LONG TERM...GARTNER
AVIATION...LACORTE/MARTIN
Hazardous weather outlook, Jul 7, 4:02 AM EDT, 16 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 AM EDT MON JUL 7 2008

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-080815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
402 AM EDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON
WEDNESDAY...ESPECIALLY OVER THE EASTERN HALF OF THE STATE AS A
COLD FRONT SLIDES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 5:25 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
525 PM EDT MON JUL 7 2008

PAZ010-011-072200-
CAMERON-ELK-
525 PM EDT MON JUL 7 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ELK AND NORTHWESTERN
CAMERON COUNTIES...

AT 519 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 5 MILES NORTHEAST OF ST. MARYS...MOVING
NORTHEAST AT 7 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ELK RIVER AROUND 600 PM.

FORECASTER: KF
Special weather statement, Jul 7, 5:37 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
537 PM EDT MON JUL 7 2008

PAZ063-072200-
CUMBERLAND-
537 PM EDT MON JUL 7 2008

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CUMBERLAND COUNTY...

AT 531 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED OVER CARLISLE...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CARLISLE SPRINGS AROUND 545 PM AND HOGESTOWN
AROUND 600 PM.

FORECASTER: KF
Special weather statement, Jul 7, 6:26 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
626 PM EDT MON JUL 7 2008

PAZ059-066-072300-
LANCASTER-LEBANON-
626 PM EDT MON JUL 7 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEBANON AND NORTH
CENTRAL LANCASTER COUNTIES...

AT 618 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED OVER AKRON...MOVING NORTHEAST AT 7 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR EPHRATA AROUND 635 PM AND DENVER AROUND 700
PM.

FORECASTER: KF
Special weather statement, Jul 7, 6:31 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT MON JUL 7 2008

PAZ059-066-072300-
LANCASTER-LEBANON-
631 PM EDT MON JUL 7 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LANCASTER AND
SOUTHEASTERN LEBANON COUNTIES...

AT 627 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED OVER LITITZ...MOVING NORTH AT 12 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR BRICKERVILLE AROUND 640 PM AND
KLEINFELTERSVILLE AROUND 700 PM.

FORECASTER: KF
Special weather statement, Jul 7, 6:47 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
647 PM EDT MON JUL 7 2008

PAZ028-056-072315-
JUNIATA-PERRY-
647 PM EDT MON JUL 7 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA AND CENTRAL
PERRY COUNTIES...

AT 643 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 15 MILES SOUTHEAST OF LEWISTOWN...
MOVING NORTHEAST AT 12 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ICKESBURG AROUND 700 PM AND THOMPSONTOWN
AROUND 715 PM.

FORECASTER: KF
Special weather statement, Jul 7, 8:21 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT MON JUL 7 2008

PAZ041-046-080045-
NORTHERN LYCOMING-SOUTHERN LYCOMING-
821 PM EDT MON JUL 7 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LYCOMING COUNTY...

AT 816 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED NEAR GARDEN VIEW...MOVING EAST AT 9
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR LOYALSOCKVILLE AROUND 845 PM.

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 9:14 PM EDTAreal Flood AdvisoryCTPWarren91 min

Nearby

Flash Flood Warnings in Pennsylvania, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.